Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Homomorphisms of commutative cancellative semigroups into nonnegative real numbers


Authors: Mohan S. Putcha and Takayuki Tamura
Journal: Trans. Amer. Math. Soc. 221 (1976), 147-157
MSC: Primary 20M15
DOI: https://doi.org/10.1090/S0002-9947-1976-0409700-1
MathSciNet review: 0409700
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let S be a commutative cancellative semigroup and $ {T_0}$ be a cofinal subsemigroup of S. Let $ {h_0}$ be a homomorphism of $ {T_0}$ into the semigroup of nonnegative real numbers under addition. We prove that Kobayashi's condition [2] is necessary and sufficient for $ {h_0}$ to be extended to S. Further, we find a necessary and sufficient condition in order that the extension be unique. Related to this, the ``boundedness condition'' is introduced. For further study, several examples are given.


References [Enhancements On Off] (What's this?)

  • [1] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups, vol. II, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R. I., 1967. MR 36 #1558. MR 0218472 (36:1558)
  • [2] Y. Kobayashi, Homomorphisms on N-semigroups into $ {R_ + }$ and the structure of N-semigroups, J. Math. Tokushima Univ. 7 (1973), 1-20. MR 48 #3831. MR 0325484 (48:3831)
  • [3] M. Petrich, Introduction to semigroups, Merrill, Columbus, Ohio, 1973. MR 0393206 (52:14016)
  • [4] M. S. Putcha, Positive quasi-orders on semigroups. Duke Math. J. 40 (1973), 857-869. MR 49 #2998. MR 0338232 (49:2998)
  • [5] T. Tamura and H. B. Hamilton, The study of commutative semigroups with greatest group homomorphism, Trans. Amer. Math. Soc. 175 (1972), 401-419. MR 47 #3581. MR 0315032 (47:3581)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M15

Retrieve articles in all journals with MSC: 20M15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0409700-1
Keywords: Commutative cancellative (idempotent-free) semigroup, cofinal subsemigroup, unitary subsemigroup, homomorphism, $ \mathcal{K}$-condition, $ \mathcal{B}$-condition (boundedness condition), unitary closure, filter, filter closure
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society